Advertisement

Reactions Weekly

, Volume 1748, Issue 1, pp 63–63 | Cite as

Antineoplastics/hydrocortisone

Renal micro-abscesses secondary to Candida tropicalis infection: case report
Case report
  • 49 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 3-year-old boy developed renal abscess secondary to Candida tropicalis infection during treatment with dexamethasone, vincristine, prednisolone, daunorubicin, methotrexate, asparaginase, hydrocortisone and cytarabine for B cell acute lymphoblastic leukaemia [not all routes stated, dosages and duration of treatments to reactions onsets not stated].

The boy presented with bloody diarrhoea, petechiae, pallor and several weeks of fever and was diagnosed with precursor-B cell acute lymphoblastic leukaemia with hyperdiploidy. He started receiving induction chemotherapy including dexamethasone (days 1−4), prednisolone (days 5−35), vincristine (days 5, 12, 19, 26), daunorubicin (day 5), asparaginase [L-asparaginase] (alternate day on days 6−24), and intrathecal cytarabine,...

Reference

  1. Rosa Duque JS, et al. Candida Tropicalis renal microabscesses in a child with leukemia confirmed using nucleic acid amplification and recovery after prolonged antifungal and corticosteroid treatment. International Journal of Infectious Diseases 81: 110-113, Apr 2019. Available from: URL: http://doi.org/10.1016/j.ijid.2019.02.002 - ChinaCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations